MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN (RABBIT/MURINE MONOCLONAL); ANTI-HUMAN-GLOBULIN, ANTI-IGG, -C3D; 10ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN (RABBIT/MURINE MONOCLONAL); ANTI-HUMAN-GLOBULIN, ANTI-IGG, -C3D; 10ML
Catalog Number 804115100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that he got false negative test results when performing tube testings with known samples by using the product ahg anti-igg,-c3d , lot # 8630053-01 for testing, a crossmatch of a (b)(6) survey showed a false negative test result.Furthermore a confirmed anti d positive sample showed negative test results when using the complained product ahg with the product seraclone anti-d in tube testing.The customer returned the supposedly defective product ( ahg anti-igg,-c3d , lot # 8630053-01), three cap samples and the blood sample that had caused false negative results for investigational testings.The quality control laboratory investigation is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that he got false negative test results when performing tube testings with known samples by using the product ahg anti-igg,-c3d , lot # 8630053-01 for testing, manual tube testing performing a crossmatch with j-9 and j-13 (cap survey).The crossmatch was compatible and gave a negative reaction.The customer failed the cap survey by reporting a negative result but it was positive.Repeating the crossmatch the reaction (under the microscope) was weakly positive.The customer performed a unit confirmation on an a pos.Sample.The result was rh(d) negative but it should have been positive.The customer returned the ahg, anti-igg,-c3d, the cap survey samples j-09r, j-09s and j-13r as well as a blood sample (segment) that caused false negative test results for investigational testing.The complained ahg sample returned by the customer was tested by titration in parallel to our quality control laboratory's retained sample and a reference lot.All results were as expected.Then crossmatch was performed with compatible and incompatible crossmatch testing.We also tested the cap survey samples j-13r and j-09s that were provided by the customer, and the result was clearly positive.Donor j-13r has got an antigene jk b.Sample j-09s was tested to have an anti-jkb.This is why the reaction of the crossmatch has to be positive (iat).We obtained a positive reaction with all tested ahg`s (the complaint bottle, the retained ahg and the reference lot).We did not yield any false negative result.The blood sample provided by the customer was also tested with seraclone anti-d (bs226) #8603070-01 and initially yielded a negative reaction (igm).Afterwards a test for weak d characteristics (d weak or d variant) was performed with seraclone anti-d (rh1) blend, #8650070-05 (igg/igm).This test has to be done in an indirect antiglobulin test.The reactions were all 4+ positive with the ahg from the customer as well as with the retained ahg.That result is a clear indication for weak d characteristic of the patient sample.Testing in our quality control laboratory confirmed that the allegedly defective lot of ahg, anti-igg,-c3d; polyspecific functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The reagent worked as expected and the patient sample was clearly identified to have a weak d.

Brand Name
ANTI-HUMAN GLOBULIN (RABBIT/MURINE MONOCLONAL)
Common Device Name
ANTI-HUMAN-GLOBULIN, ANTI-IGG, -C3D; 10ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6864093
Report Number9610824-2017-00067
Device Sequence Number19012205
Product Code KSZ
UDI-Device Identifier07611969950652
UDI-Public07611969950652
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Catalogue Number804115100
Device Lot Number8630050-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1